MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC201000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore that the patient presented with an abdominal aortic aneurysm has been treated with a gore® excluder® aaa endoprosthesis on (b)(6) 2019.Reportedly, on (b)(6) 2023 , the endoprosthesis was explanted due to a type ii endoleak.
 
Additional Manufacturer Narrative
H6-b15 and b17 and c21: the physician has sent the explanted device to an independent 3rd party for evaluation.Investigation (macroscopic and microscopic analysis of the explanted vascular graft after cleaning) was performed by the third party.The explanted device enabling direct assessment of product performance was not returned to gore for evaluation.Instead, they provided analysis results to gore, which are being reviewed by gore explant scientists.H6-b14 and c19: a review of the manufacturing records indicated the lot met pre-release specifications.H6-b13 and c21: a request was sent to the 3rd party to further clarify the event, patient outcome and type of repair.The answer is pending.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Cause investigation and conclusion the physician has sent the explanted devices to an independent 3rd party for evaluation.The 3rd party provided gore with their macroscopic analysis results of the explanted devices.A request was sent to the 3rd party to further clarify the event, anatomical conditions, device information, patient outcome and the type of reintervention.They responded that that no further information is available.A review of the manufacturing records indicated the lot met pre-release specifications.The explanted device enabling direct assessment of product performance was not returned to gore for evaluation.Analysis results provided by the 3rd party were reviewed by gore explant scientists instead and the following was observed: the images included in the analysis results showed a gore® excluder® aaa endoprosthesis system; one trunk ¿ ipsilateral leg endoprosthesis (trunk), which contained one contralateral leg endoprosthesis (presumptive; cl-1) and one separate contralateral leg endoprosthesis (presumptive; cl-2), which contained one contralateral leg endoprosthesis (presumptive; cl-3).Minimal, scattered red/brown tissue was present on the observable abluminal surfaces of the overlapping devices.A foci of dark red/brown and tan tissue was present on the abluminal surface of cl-2.The observable lumens contained minimal, dark red/brown tissue.The lumens of the trunk contralateral gate and cl-2/cl-3 were patent.However, the lumen of the trunk-ipsilateral leg was generally unobservable, and the patency could not be determined with the information/images provided.No material disruptions were identified.No information was provided to independently confirm the presence or absence of a type ii endoleak during the investigation.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of this incident and assign a root cause.No potential new or different reasonably foreseeable risks related to the device or its use were identified based on this event.Ongoing risk/benefit assessment affirms risk acceptability based on current performance.No corrective measures are needed as a result of this event.Gore will continue to monitor post-market data closely to ensure that the risk assessment remains accurate.This complaint was initiated based on information provided by a 3rd party.Neither images enabling direct assessment of product performance nor the product itself, which remained with the 3rd party, were returned for evaluation.The available information does not reasonably suggest a potential malfunction has occurred.The reported endoleak represents a known complication or adverse event that can occur when using stent-graft endovascular devices and can arise as a result of a multitude of factors, including intraprocedural technical considerations, post-operative treatment regimen and patient-related risk factors.No allegation of device malfunction was indicated with respect to device performance.The instructions for use (ifu) for the appropriate region and time-period was reviewed with respect to the complaint detail.The ifu states the following: potential device or procedure-related adverse events adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to: endoleak;.
 
Additional Manufacturer Narrative
D10: updated concomitant medical products: gore® excluder® aaa endoprosthesis (serial number unknown), rlt.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
sibylle staerk
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17581219
Report Number3007284313-2023-02710
Device Sequence Number15520749
Product Code MIH
UDI-Device Identifier00733132618590
UDI-Public00733132618590
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2021
Device Catalogue NumberPLC201000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer11/15/2023
11/15/2023
Initial Report FDA Received Date08/20/2023
Supplement Report FDA Received Date11/17/2023
12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE® EXCLUDER® AAA ENDOPROSTHESIS.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale